MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC ONCONTROL® BONE MARROW BIOPSY SYSTEM TRAY, 152MM (6/BX); BIOPSY NEEDLE KIT

VASCULAR SOLUTIONS, LLC ONCONTROL® BONE MARROW BIOPSY SYSTEM TRAY, 152MM (6/BX); BIOPSY NEEDLE KIT
Model Number 9402-VC-006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been opened to review device history record and risk documentation.A follow-up report will be submitted after investigation.
 
Event or Problem Description
As reported: physician used oncontrol bone marrow system needle (3.0mmx152mm) with oncontrol power driver.While coming out from the lesion, the distal locking assembly of the aforementioned needle gave away from the attached power drill, resulting in the breakage of the cannula at sub trochanteric entry point.The proximal part of the cannula is stuck between the subtrochanteric region and the head of the femur.Trocar and extra-osseous part of the broken cannula were removed.The patient was treated in mumbai and is back in delhi with a part of the needle in the bone.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.Angiogram images of the issue was sent by the account.It can be noted that the shaft of the cannula was left within the anatomy of the bone.The device history record was reviewed, and no non-conformances were noted.All records were in accordance with the device manufacturing record requirements.Case details were reviewed.The proximal hub appears to be missing.Per ifu indications for use, the following is stated: - the arrow® oncontrol® bone marrow aspiration system is intended for bone marrow aspiration of the iliac crest of adult and pediatric patients.The arrow® oncontrol® bone marrow biopsy system is intended for bone marrow core biopsy of the anterior or posterior iliac crest of adult patients based on the event details, the bone marrow biopsy system is used in an incorrect anatomical region (lesion in head of femur).Additional information was requested.A response was received.Cannula is stuck between the subtrochanteric region and head of femur.Trocar and extraosseus part of the broken cannula was removed.No other surgical notes or operational use of oncontrol units were shared.Procedure was aborted due to this event.Based on the information, the most likely root cause of the issue is user error.

Brand Name
ONCONTROL® BONE MARROW BIOPSY SYSTEM TRAY, 152MM (6/BX)
Common Device Name
BIOPSY NEEDLE KIT
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key12209890
Report Number2134812-2021-00051
Device Sequence Number14235570
Product Code FCG
UDI-Device Identifier30816000012230
UDI-Public30816000012230
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K142377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2023
Device Model Number9402-VC-006
Device Lot Number39647270
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date07/22/2021
Supplement Report FDA Received Date11/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown